Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 13, 2015, 8:45 AM EDT for Berrien County, Cass County, Saint Joseph County, Michigan; Elkhart County, LaGrange County, Saint Joseph County, Indiana. It was in force for 45 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 8:45 AM EDT (12:45 UTC)
- Expired
- Jul 13, 2015, 9:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, LaGrange County, IN, Saint Joseph County, IN, Berrien County, MI, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:59 AM EDT | HAIL 0.25 | 2 W Granger, IN | |
| Jul 13, 9:05 AM EDT | TSTM WND DMG | Three Rivers, MI | WIND GUST ESTIMATED 45 MPH |
| Jul 13, 9:12 AM EDT | TSTM WND DMG | Mottville, MI | A TREE WAS DOWN NEAR MOTTVILLE BLOCKING HIGHWAY 12 |
| Jul 13, 9:13 AM EDT | TSTM WND DMG | 2 E Constantine, MI | TREE DOWN |
| Jul 13, 9:16 AM EDT | TSTM WND GST 70 | Centreville, MI | AT THE FAIRGROUNDS. SOME TREE BRANCHES AND FLAGS DOWN. |
| Jul 13, 9:18 AM EDT | TSTM WND DMG | 4 Sse Corey Lake, MI | TREE DOWN ON YOUNGS PRAIRIE ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 13, 9:20 AM EDT | TSTM WND DMG | 2 S Klinger Lake, MI | A TREE DOWN |
| Jul 13, 9:20 AM EDT | TSTM WND DMG | 6 Ese White Pigeon, MI | A TREE DOWN |
| Jul 13, 9:20 AM EDT | TSTM WND DMG | White Pigeon, MI | DELAYED REPORT. TREES AND POWER LINE DOWN. TIME ESTIMATED BY RADAR. |
| Jul 13, 9:25 AM EDT | TSTM WND DMG | Nottawa, MI | LARGE TREE DOWN M-86 AND NOTTAWA RD. |
| Jul 13, 9:35 AM EDT | TSTM WND DMG | Nottawa, MI | LARGE TREE DOWN M-86 AND NOTTAWA RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WUUS53 KIWX 131245 SVRIWX INC039-087-141-MIC021-027-149-131330- /O.NEW.KIWX.SV.W.0066.150713T1245Z-150713T1330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 845 AM EDT MON JUL 13 2015 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA... NORTHWESTERN LAGRANGE COUNTY IN NORTHEASTERN INDIANA... NORTHERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA... SOUTHERN ST. JOSEPH COUNTY IN SOUTHWESTERN MICHIGAN... CASS COUNTY IN SOUTHWESTERN MICHIGAN... SOUTHEASTERN BERRIEN COUNTY IN SOUTHWESTERN MICHIGAN... * UNTIL 930 AM EDT * AT 845 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUCHANAN... MOVING EAST SOUTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... NILES AND GEORGETOWN AROUND 855 AM EDT. GRANGER AND EDWARDSBURG AROUND 900 AM EDT. ELKHART...SIMONTON LAKE AND CASSOPOLIS AROUND 905 AM EDT. BRISTOL AROUND 915 AM EDT. MIDDLEBURY...CONSTANTINE AND WHITE PIGEON AROUND 925 AM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE KLINGER LAKE...CLEAR LAKE...DONNELL LAKE...JUNO LAKE...SHAVEHEAD LAKE... SUMNERVILLE...BERTRAND...WATERFORD MILLS...CALVIN CENTER AND LYDICK. THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 68 AND 113. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4166 8650 4200 8621 4193 8537 4153 8579 TIME...MOT...LOC 1245Z 278DEG 49KT 4188 8636 HAIL...<.75IN WIND...60MPH $$ JBALL
1 follow-up statement
911
WWUS53 KIWX 131257
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 AM EDT MON JUL 13 2015
MIC021-131307-
/O.CAN.KIWX.SV.W.0066.000000T0000Z-150713T1330Z/
BERRIEN MI-
857 AM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERRIEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4193 8537 4153 8579 4166 8650 4176 8623
4199 8608
TIME...MOT...LOC 1257Z 278DEG 49KT 4186 8619
$$
INC039-087-141-MIC027-149-131330-
/O.CON.KIWX.SV.W.0066.000000T0000Z-150713T1330Z/
ELKHART IN-LAGRANGE IN-ST. JOSEPH IN-ST. JOSEPH MI-CASS MI-
857 AM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR NORTHERN ELKHART...NORTHWESTERN LAGRANGE...NORTHERN ST. JOSEPH...
SOUTHERN ST. JOSEPH AND CASS COUNTIES...
AT 857 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NILES...MOVING
EAST SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GRANGER AROUND 900 AM EDT.
CASSOPOLIS AND EDWARDSBURG AROUND 905 AM EDT.
ELKHART AND SIMONTON LAKE AROUND 910 AM EDT.
BRISTOL AROUND 920 AM EDT.
MIDDLEBURY...CONSTANTINE AND WHITE PIGEON AROUND 925 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PARADISE
LAKE...KLINGER LAKE...EAGLE LAKE...CLEAR LAKE...DIAMOND LAKE...
ADAMSVILLE...MOTTVILLE...DONNELL LAKE...JUNO LAKE AND SHAVEHEAD LAKE.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 74 AND
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4193 8537 4153 8579 4166 8650 4176 8623
4199 8608
TIME...MOT...LOC 1257Z 278DEG 49KT 4186 8619
HAIL...<.75IN
WIND...60MPH
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:39 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 13, 7:39 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
739 AM EDT MON JUL 13 2015
.SYNOPSIS...
ISSUED AT 735 AM EDT MON JUL 12 2015
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST
THIS MORNING THROUGH MIDDAY. THE GREATER RISK FOR SEVERE STORMS
ALONG WITH HEAVY RAIN AND FLOODING COULD DEVELOP LATER THIS
EVENING INTO EARLY TONIGHT. DAMAGING WINDS APPEARS TO BE THE
PRIMARY HAZARD. AFTERNOON HIGHS WILL BE AROUND 80 IN SOUTH CENTRAL
MICHIGAN TO THE UPPER 80S INTO NORTHWEST AND WEST CENTRAL INDIANA.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 458 AM EDT MON JUL 13 2015
INTERESTING CONDITIONAL SEVERE EPISODE IN THE MAKE WITH NOTABLE
VARIABLES WHICH INCLUDE ONGOING SEVERE UPSTREAM CONVECTION ACRS
SRN/CNTL WI AND RESULTANT OUTFLOWS/BOUNDARIES AND CONVECTIVE
RENEWAL TIMING UPSTREAM BY MID/LATE AFTN WITH LOW POTNL FOR
DUAL/CONSECUTIVE CONVECTIVE COMPLEXES WITH THE LATTER NOT TO TRACK
THROUGH REGION UNTIL EARLY TUE AM...SEVERAL HOURS AFTER FIRST.
WILL FOCUS PRIMARILY ON THE FIRST TWO EPISODES WITH MAINTENANCE OF
CONVECTION FAVORED ALONG SHARP INSTABILITY/ISODROSOTHERMAL
GRADIENT WHICH SHOULD FOCUS WI BOWING SEGMENT APEX OF WI SQUALL
LINE ADVANCEMENT MORE RIGHT/SRLY WITH TIME...ADVANCING INTO WRN
CWA AFTER 12 UTC. STRENGTHENING WNWLY STEERING FLOW SHOULD ALSO
ALLOW EWD SPREAD THROUGH SCNTL CWA THROUGH AM HOURS AS STORMS
BECOME ELEVATED INTO ERN FRINGES OF WARM ADVECTION LEAF. PRIMARY
COMPOSITE OUTFLOW CORE TO LIKELY EXTEND NW/SE FM NRN IL TO WCNTL
IN. ESTABLISHED RICH POOL OF LWR/MID 70S SFC DPS ACRS MID MS VLY
WITH ERN BOUNDARY THROUGH NERN IL TO SRN IN. AS UPSTREAM SWRLY
FLOW STRENGTHENS LATER TODAY STRONG THETA-E ADVECTION INTO
SWRN/SRN CWA...ENHANCED FURTHER BY EFFECTIVE CNTL IL
EVAPOTRANSPIRATIVE PROCESSES...WILL FOCUS STRONG SFC BASED
INSTABILITY RESERVOIR /5000+ J/KG IN SWEPT ARC S-SW- W-NW OF CWA
BY MID/LATE AFTN. MEANWHILE STRENGTHENING AND VEERING MID
TROPOSPHERIC FLOW TO 50-60KTS. FOCUS FOR INITIATION UPSTREAM ACRS
WI IN MID/LATE AFTN HOURS APPEARS TIED TO EJECTION OF DUMBELLED
SHORTWAVE FEATURE ACRS NRN MN TIED TO PRESENTLY REXED WAVE NEAR
ND/SASK/MAN BORDERS. AS LEAD SHORTWAVE ENTERS RAPID CONFLUENCY
BTWN HUDSON BAY VORTEX AND STOIC NRN TX RIDGE. SHOULD BE
SUFFICIENT INDUCEMENT TO CONVECT WITH SUBSEQUENT/RAPID
INTENSIFICATION...WITH EVOLUTION INTO LINEAR SEGMENT/S/ BY EVENING
AND ENTRY INTO NWRN/WRN CWA BYND 00 UTC. DEEP LYR SHEAR ON ORDER
OF 45 KTS FAR SWRN CWA TO 30 KTS NE ALONG WITH PRESENTATION OF
INSTABILITY FAVORS SWRN/SRN CWA FOR SEVERE WITH DAMAGING WIND
GUSTS LARGEST RISK GIVEN MID LEVEL SPEEDS ENTRAINED INTO REAR
INFLOWS. HIGHLY CONDITIONAL NATURE OF THIRD LATE PD 2 EPSIODE TOO
UNCERTAIN AND DWINDLE SCT TSRA/HIR SHRA POPS TO CHC BYND 06 UTC.
LACK OF STRONG DESTABILZATION DOWNSTREAM OF CONVECTION TRAVERSING
SRN LK MICHIGAN SHOULD KEEP STORMS ACRS NERN CWA BLO SVR LIMITS.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 458 AM EDT MON JUL 13 2015
LONG TERM FORECAST FAIRLY QUIET FROM A RELATIVE PERSPECTIVE. MAIN
VORTICITY LOBE AND ASSOCIATED SECONDARY LOW LEVEL FRONTAL BOUNDARY
WILL PUSH THROUGH OUR AREA DURING THE DAY TUESDAY. PRIMARY THETA-E
RIDGE LONG GONE BY THAT POINT BUT ENOUGH RESIDUAL MOISTURE TO TOUCH
OFF SCT/NUM SHOWERS...ESPECIALLY IN OUR SOUTHERN ZONES. ALSO SOME
MARGINAL INSTABILITY IN THOSE SOUTHERN COUNTIES SO WOULD NOT BE
SURPRISED TO SEE SOME EMBEDDED THUNDER. QPF AMOUNTS WILL BE FAIRLY
LIGHT BUT THE HIGHEST AMOUNTS (0.25-0.5 INCHES) WILL BE IN THE SOUTH
AND MAY PROLONG FLOODING DUE TO SHORT TERM CONVECTION.
WED/THURS STILL LOOKING DRY AS GREAT LAKES RECEIVE A HEALTHY DOSE OF
AVA/SUBSIDENCE IN THE WAKE OF DEPARTING TROUGH AXIS. NORTHEAST FLOW
WILL YIELD A SLIGHT COOL DOWN BUT THERMAL PROFILES NOT PARTICULARLY
COLD AND WILL BE AT LEAST PARTIALLY OFFSET BY A FAIR AMOUNT OF SOLAR
INSOLATION. KEPT HIGHS IN THE UPPER 70S TO AROUND 80F. RETURN TO
MORE ACTIVE WEATHER BY THE END OF THE WEEK AS A MUCH WARMER AND
MOISTURE-LADEN AIRMASS FOLDS BACK INTO THE OHIO VALLEY COURTESY OF
STALWART SOUTHERN PLAINS RIDGE. WESTERLY MID/UPPER LEVEL FLOW WILL
BRING ANOTHER PARADE OF LOW AMPLITUDE SYSTEMS INTO THE WEEKEND BUT
(NOT SURPRISINGLY) MEDIUM RANGE MODELS CONTINUE TO STRUGGLE
IMMENSELY WITH EXACT TIMING AND PLACEMENT. WILL CONTINUE TO HOLD
WITH LOW CHANCE POPS UNTIL DETAILS CAN BE SORTED OUT.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 730 AM EDT MON JUL 13 2015
UPSTREAM CONVECTION INVOF KSBN AND LINEAR COMPLEX OVR SRN LK MI
REQUIRES TSRA MENTION FROM START AT KSBN THROUGH 15 UTC. TIMING OF
LINE TO KFWA ROUGHLY AROUND 15 UTC. PERTURBED MOIST BOUNDARY
LAYER AND PRECIP SHOULD CONTINUE TO SUPPORT FUELING/ALTERNATE CIGS
IF NOT BRIEF IFR UNTIL PASSAGE OF TSRA. THEREAFTER...GREAT DEAL OF
UNCERTAINTY ESPECIALLY WITH RESPECT TO TIMING AND POTNL FOR
RENEWED CONVECTION. FOR NOW COVER WITH VCTS AT 02/04 UTC FOR
KSBN/KFWA RESPECTIVELY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003-012-013-015-
020-022>027-032>034.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...MURPHY
SHORT TERM...MURPHY
LONG TERM...AGD
AVIATION...MURPHY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 13, 5:40 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 AM EDT MON JUL 13 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 540 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING...PRIMARILY WEST OF INTERSTATE 69. WHILE WIDESPREAD SEVERE STORMS THIS MORNING ARE NOT ANTICIPATED...A FEW STORMS COULD PRODUCE SEVERE WIND GUSTS TO 60 MPH...ESPECIALLY WEST OF ROUTE 31. THE GREATER RISK FOR SEVERE STORMS APPEARS TO BE FROM THIS EVENING UNTIL ABOUT 2 AM. THE PRIMARY RISK IS DAMAGING THUNDERSTORM WINDS AND HEAVY RAINFALL THAT MAY PRODUCE FLOODING. THE GREATEST THREAT AREA IS ALONG AND SOUTH OF A BENTON HARBOR TO FORT WAYNE TO FINDLAY LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND AGAIN LATER THIS WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-140945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 540 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY...ESPECIALLY THIS MORNING AND AGAIN THIS EVENING INTO EARLY TONIGHT. WIND GUSTS OF 40 KNOTS OR GREATER ALONG WITH LOCALLY HIGH WAVES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND AGAIN LATER THIS WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 13, 5:42 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 542 AM EDT MON JUL 13 2015 INZ005>009-016>018-024>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-131230- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 542 AM EDT MON JUL 13 2015 ...PATCHY DENSE FOG DURING THE MORNING COMMUTE... PATCHES OF DENSE FOG WITH VISIBILITIES UNDER A QUARTER OF A MILE WILL PERSIST THROUGH 8 AM. USE LOW BEAM HEADLIGHTS...SLOW DOWN AND BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. LOW LYING AREAS AND AREAS NEAR WATER WILL BE MOST PRONE FOR DENSE FOG FORMATION. THE FOG IS EXPECTED TO QUICKLY LIFT AFTER 8 AM.
Special weather statement, Jul 13, 8:39 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 AM EDT MON JUL 13 2015
INZ003>005-MIZ077-131315-
ST. JOSEPH-LA PORTE-ELKHART-BERRIEN-
839 AM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ELKHART...LA
PORTE...ST. JOSEPH AND SOUTHEASTERN BERRIEN COUNTIES...
AT 838 AM EDT /738 AM CDT/...A LINE OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR BUCHANAN TO BURNS HARBOR...AND
MOVING SOUTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ROSELAND AROUND 745 AM CDT.
MISHAWAKA...GEORGETOWN AND GRANGER AROUND 850 AM EDT.
LA PORTE AND SIMONTON LAKE AROUND 855 AM EDT.
ELKHART AROUND 900 AM EDT.
WALKERTON...NORTH LIBERTY AND BRISTOL AROUND 905 AM EDT.
MIDDLEBURY AROUND 910 AM EDT.
GULIVOIRE PARK AND LAKEVILLE AROUND 915 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGSBURY...
WATERFORD...CRUMSTOWN...DAYTON...FISH LAKE...PINHOOK...STILLWELL...
GALIEN...POTTAWATTOMIE PARK AND BERTRAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 38 AND 91.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND 45.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4171 8693 4183 8660 4169 8571 4148 8631
4148 8647 4146 8647 4154 8693
TIME...MOT...LOC 1238Z 278DEG 65KT 4185 8643 4162 8711
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:24 AM EDT | Severe Thunderstorm Warning | IWX | Berrien | 36 min |
| Jul 13, 8:34 AM EDT | Areal Flood Advisory | IWX | Berrien, Cass | 3 hr |
| Jul 13, 8:37 AM EDT | Areal Flood Advisory | IWX | Berrien, Cass | 3 hr |
| Jul 13, 9:17 AM EDT | Areal Flood Advisory | IWX | Saint Joseph | 3 hr |
| Jul 13, 9:19 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 26 min |
| Jul 13, 8:05 AM EDT | Special Marine Warning | IWX | 40 min | |
| Jul 13, 8:39 AM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 36 min |
| Jul 13, 9:11 AM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 49 min |
| Jul 13, 9:28 AM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble, Steuben | 24 min |
| Jul 13, 9:43 AM EDT | Special Weather Statement | IWX | DeKalb, Noble, Steuben | 47 min |
| Jul 13, 9:46 AM EDT | Special Weather Statement | IWX | Cass, Fulton, Kosciusko, Whitley | 44 min |
| Jul 13, 10:20 AM EDT | Special Weather Statement | IWX | Adams, Allen | 40 min |
| Jul 13, 10:31 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| Jul 13, 10:34 AM EDT | Special Weather Statement | IWX | Grant, Huntington, Miami, Wells | 26 min |
| Jul 13, 10:37 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 4 days |
| Jul 13, 11:16 AM EDT | Special Weather Statement | IWX | Blackford, Jay | 29 min |
| Jul 13, 5:38 PM EDT | River Flood Warning | IWX | Adams, Allen | 5 days |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.